Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 15, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Feb 27, 2000, 3:41 PM EST for Camden County, Glynn County, Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2000, 3:41 PM EST (20:41 UTC)
- Expired
- Feb 27, 2000, 4:30 PM EST
- In force
- 49 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Camden County, GA, Glynn County, GA
The radar
The Jacksonville radar (KJAX), 66 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 272043 SVRJAX GAC039-127-272130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 341 PM EST SUN FEB 27 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CAMDEN COUNTY IN SOUTHEASTERN GEORGIA GLYNN COUNTY IN SOUTHEASTERN GEORGIA * UNTIL 430 PM EST * AT 340 PM EST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 19 MILES NORTHWEST OF BRUNSWICK OR 12 MILES SOUTHWEST OF EVERETT... MOVING EAST AT 40 MPH. * THIS STORM CAN BE EXPECTED IN THE VICINITY OF... EVERETT BY 355 PM EST DOCK JUNCTION BY 400 PM EST BRUNSWICK BY 400 PM EST COUNTRY CLUB ESTATES BY 405 PM EST BOYS ESTATE BY 405 PM EST DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! PETERSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 2:50 PM EST, 51 minutes earlier.
Area forecast discussion, Feb 27, 2:50 PM EST, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 250 PM EST SUN FEB 27 2000 SATELLITE IMAGERY SHOWS FAIRLY IMPRESSIVE SIGNATURE TO SHOWERS AND THUNDERSTORMS AHEAD OF FRONT. ACTIVITY IS MOVING INTO CENTRAL AND WRN PORTIONS OF THE CWA. LINE OF SHRA/TSRA MOVING THROUGH WARE AND CHARLTON COUNTIES AT THIS TIME. LATEST INDICATIONS SHOW CAPES STILL FAIRLY LOW WITH LI/S NEAR -2 TO -3. COLD FRONT ROUGHLY ALONG A LINE FROM GVL-ABY-AQQ. FORECAST...CONVECTION AHEAD OF FRONT SHOULD WORK ITS WAY OFFSHORE BY 00Z TONIGHT AND S OF THE CWA BY 03Z. MODEL GUIDANCE SHOWS UPPER LEVEL DIVERGENCE WILL WEAKEN BY 00Z BUT ENOUGH LIFT WILL BE PRODUCED AS FRONT NEARS THE CENTRAL AND SRN PORTIONS OF THE CWA TONIGHT. AS FOR MODELS...AVN SEEMS BIT TOO SLOW WITH DYNAMICS AND PRECIP AND PREFER NGM/ETA SOLUTIONS. MAY GO WITH SLIGHT CHANCES TONIGHT IN THE N AND CHANCE AROUND SE PART OF CWA...I.E. MARION-PUTNAM-FLAGLER COUNTIES AND INDICATE CLEARING LATER TONIGHT. MODELS SIMILAR IN HANDLING HIGH PRES RIDGE MOVING FROM MS VALLEY TONIGHT TO CENTRAL APPALACHIANS TUESDAY. SHOULD BEGIN TO GET MODIFICATION OF AIR MASS ON TUESDAY AS HIGH CENTER SHIFTS OFFSHORE BY TUE NIGHT RESULTING IN VEERING BOUNDARY LAYER FLOW FROM N TO E. GUIDANCE TEMPS IN FAIRLY GOOD AGREEMENT AND WILL BLEND AND/OR MAKE SLIGHT ADJUSTMENTS. MARINE...CURRENT WINDS SHOW MOSTLY 10 KT WITH SEAS AROUND 3 FT. WINDS SLOWLY PICKING UP AT SAUF1. PREFRONTAL LINE OF SHOWERS AND THUNDERSTORMS WILL PUSH STRONGER WINDS OFFSHORE TONIGHT. THEREFORE MAY SPLIT ZONES NEAR SHORE AND OFFSHORE. PREFER ETA MODEL PROGS DUE TO BETTER INITIAL CONDITIONS. WILL INDICATE SCEC CONDITIONS MONDAY. PRELIM... AMG 47/66/39/74 2000 SSI 51/66/47/67 4000 JAX 51/68/43/74 4000 GNV 54/69/43/75 4000 02 .JAX... GA...FIRE WX WATCH MON AFTN GAZ150-164 FL...FIRE WX WATCH MON AFTN FLZ020>023-030-031-035 ARS
In the hours before
Special weather statement, Feb 27, 11:45 AM EST, 3 hours 56 minutes before
AMZ435-450-452-454-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-272000- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1145 AM EST SUN FEB 27 2000 A COLD FRONT THAT CURRENTLY STRETCHES THROUGH WESTERN GEORGIA...THE WESTERN FLORIDA PANHANDLE AND INTO THE GULF OF MEXICO WILL PASS OVER THE LOCAL REGION THIS AFTERNOON OR EVENING. SHOWERS AND THUNDERSTORMS WILL PRECEDE THIS FRONT AS IT MOVES EAST. A FEW OF THESE STORMS WILL POSSIBLY BE STRONG...ESPECIALLY OVER THE SUWANNEE RIVER VALLEY AND OVER PORTIONS OF SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. BRIEF HEAVY DOWNPOURS...SMALL HAIL AND LOCALLY GUSTY WINDS OF AROUND 40 MPH WILL BE POSSIBLE WITH SOME OF THESE STRONGER STORMS. DRIER AIR WILL FOLLOW THE PASSAGE OF THE FRONTAL BOUNDARY AND SKIES WILL BEGIN TO CLEAR FROM THE WEST THROUGH THE NIGHT. FOR ADDITIONAL INFORMATION...VI]SIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 2:10 PM EST | Severe Thunderstorm Warning | JAX | Clinch, Echols | 35 min |
| Feb 27, 2:31 PM EST | Severe Thunderstorm Warning | JAX | Charlton, Ware | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.